Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
129 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Taking Soma for neck issues. Have burning and tingling sensation after stopping Soma. Baclofen required?

I have neck issues and recently started going to a specialist. I have been on Soma for years and he wanted to try to wean me off of this. My PCP is the one who prescribed this medication. The specialist prescribed Opana 10mg and Gabapentin. When I went to see him last week the visit went fine for refills and I have been feeling better. His nurse called the next morning to inform me about weaning from the Soma. I started the weaning process on Wed and by Fri my neck was irritated. He now wants to start Baclofen and stop Soma. I have dealt with this issue for years and finally started feeling better. I am so frustrated that I have started having the burning sensation and tingling again. Why do you think he is changing something that is working? Is it the medical laws that are being enforced? Will baclofen help?
Wed, 31 Jul 2013
Report Abuse
General & Family Physician 's  Response
Hi, reason for changing a drug is dependant upon the individual choice, the doctor might be feeling that baclofen might work well than the soma, and using a drug for so long may not be prefered as it may become less effective due to the enzymes produced by liver may be inactivating early. And the he might be thinking that the efficacy might have come down, as it used to be . Thank you.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Muscle relaxant


Taking Soma for neck issues. Have burning and tingling sensation after stopping Soma. Baclofen required?

Hi, reason for changing a drug is dependant upon the individual choice, the doctor might be feeling that baclofen might work well than the soma, and using a drug for so long may not be prefered as it may become less effective due to the enzymes produced by liver may be inactivating early. And the he might be thinking that the efficacy might have come down, as it used to be . Thank you.